Alert archive / Texas / Red Flag Warnings in 2016
Red Flag Warning 3, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this red flag warning at Feb 5, 2016, 3:16 PM CST for 15 counties in Texas. It took effect at Feb 6, 2016, 11:00 AM CST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2016, 3:16 PM CST (21:16 UTC)
- In effect from
- Feb 6, 2016, 11:00 AM CST
- Expired
- Feb 6, 2016, 5:00 PM CST
- In force
- 6 hr
- Issued by
- NWS Corpus Christi, TX
Counties Aransas County, TX, Bee County, TX, Calhoun County, TX, Duval County, TX, Goliad County, TX, Jim Wells County, TX, Kleberg County, TX, La Salle County, TX, Live Oak County, TX, McMullen County, TX, Nueces County, TX, Refugio County, TX, San Patricio County, TX, Victoria County, TX, Webb County, TX
The radar
The Corpus Christi radar (KCRP), 50 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 9.3 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1722 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399 WWUS84 KCRP 052116 CCA RFWCRP URGENT - FIRE WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 316 PM CST FRI FEB 5 2016 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR ALL OF SOUTH TEXAS.... .A COLD FRONT WILL MOVE THROUGH SOUTH TEXAS EARLY SATURDAY MORNING. THE FRONT WILL BRING IN MUCH DRIER AIR TO THE REGION. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS BY MID MORNING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 35 PERCENT ALONG THE COAST TO AROUND 15 PERCENT ALONG THE RIO GRANDE DURING THE AFTERNOON. THIS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS FOR ALL OF SOUTH TEXAS MAINLY SATURDAY AFTERNOON. TXZ229>234-239>247-061200- /O.NEW.KCRP.FW.W.0003.160206T1700Z-160206T2300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 316 PM CST FRI FEB 5 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY FOR STRONG NORTHWEST WINDS AND LOW RELATIVE HUMIDITY FOR SOUTH TEXAS... THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 5 PM CST SATURDAY. * AFFECTED AREA...ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN...NUECES...SAN PATRICIO...REFUGIO...VICTORIA AND WEBB COUNTIES. * TIMING...LATE MORNING THROUGH LATE AFTERNOON. * WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 30 MPH. * HUMIDITY...LOWEST AFTERNOON HUMIDITY WILL RANGE FROM 15 PERCENT ALONG THE RIO GRANDE TO AROUND 35 PERCENT ALONG THE COAST. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ TMT
2 follow-up statements
225 WWUS84 KCRP 061017 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 417 AM CST SAT FEB 6 2016 ...CRITICAL FIRE WEATHER CONDITIONS SATURDAY AFTERNOON FOR ALL OF SOUTH TEXAS.... .A COLD FRONT...MOVING THROUGH SOUTH TEXAS EARLY THIS MORNING...WILL BRING IN MUCH DRIER AIR TO THE REGION. NORTHWEST WINDS ARE EXPECTED TO INCREASE TO 15 TO 25 MPH WITH HIGHER GUSTS BY LATE MORNING. RELATIVE HUMIDITY VALUES WILL FALL TO AROUND 35 PERCENT ALONG THE COAST TO AROUND 15 PERCENT ALONG THE RIO GRANDE DURING THE AFTERNOON. THIS WILL LEAD TO CRITICAL FIRE DANGER CONDITIONS FOR ALL OF SOUTH TEXAS...ESPECIALLY BY EARLY SATURDAY AFTERNOON. WINDS WILL DIMINISH BY 5 PM SATURDAY AS TEMPERATURES FALL A BIT...RESULTING IN AN INCREASE IN HUMIDITY AND AN END TO THE CRITICAL FIRE DANGER. TXZ229>234-239>247-062300- /O.CON.KCRP.FW.W.0003.160206T1700Z-160206T2300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 417 AM CST SAT FEB 6 2016 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM CST THIS AFTERNOON FOR GUSTY NORTHWEST WINDS AND LOW HUMIDITY FOR ALL OF SOUTH TEXAS... * AFFECTED AREA...ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD... JIM WELLS...KLEBERG...LA SALLE...LIVE OAK...MCMULLEN... NUECES...SAN PATRICIO...REFUGIO...VICTORIA AND WEBB COUNTIES. * TIMING...LATE MORNING THROUGH LATE AFTERNOON. * WIND...NORTHWEST WINDS 15 TO 25 MPH WITH GUSTS TO 35 MPH. * HUMIDITY...LOWEST AFTERNOON HUMIDITY WILL RANGE FROM 15 PERCENT ALONG THE RIO GRANDE TO AROUND 35 PERCENT ALONG THE NORTHEASTERN COASTAL BEND. * IMPACTS...FIRES WILL LIKELY SPREAD RAPIDLY. SUBSTANTIAL RESISTANCE TO CONTROL EFFORTS WILL OCCUR. PRECAUTIONARY/PREPAREDNESS ACTIONS... RESIDENTS ARE URGED TO EXERCISE CARE WITH RESPECT TO ALL OUTDOOR ACTIVITIES THAT COULD INADVERTENTLY CAUSE WILDFIRES. REPORT WILDFIRES QUICKLY TO THE NEAREST FIRE DEPARTMENT OR LAW ENFORCEMENT OFFICE. && $$ GW
670 WWUS84 KCRP 062316 RFWCRP URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 516 PM CST SAT FEB 6 2016 TXZ229>234-239>247-070030- /O.EXP.KCRP.FW.W.0003.000000T0000Z-160206T2300Z/ LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 516 PM CST SAT FEB 6 2016 ...RED FLAG WARNING HAS EXPIRED FOR SOUTH TEXAS... WINDS AND GUSTS WILL CONTINUE TO SUBSIDE THROUGH THE EVENING HOURS. AS TEMPERATURES COOL RELATIVE HUMIDITY LEVELS WILL INCREASE TONIGHT. CURRENT CONDITIONS MAY STILL PERMIT FIRE SPREAD SO PLEASE USE EXTRA CAUTION WHEN WORKING OUTSIDE THIS EVENING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this red flag warning went out at Feb 5, 11:26 AM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Feb 5, 11:26 AM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1126 AM CST FRI FEB 5 2016 .DISCUSSION...SEE AVIATION SECTION FOR 18Z TAFS. && .AVIATION...VFR CONDITIONS WILL CONTINUE THROUGH EARLY THIS EVENING WHILE CLOUDS INCREASE IN THE 4-5 KFT LEVEL OVER THE COASTAL PLAINS. LOW LEVEL MOISTURE WILL INCREASE THROUGH THE NIGHT WITH CEILINGS EXPECTED TO BE IN THE 3500-4000 FT RANGE OVER THE COASTAL BEND INTO THE EASTERN BRUSH COUNTRY. CEILINGS ARE EXPECTED TO LOWER TO MVFR CATEGORY OVER THE VICTORIA AREA BY 08Z. ISOLATED TO SCATTERED SHOWERS ARE EXPECTED TO OCCUR BETWEEN 08-12Z OVER THE COASTAL PLAINS IN ADVANCE OF THE COLD FRONT AND A STRONG UPPER LEVEL DISTURBANCE MOVING ACROSS TEXAS. SHOWED A PROB30 AT ALI WHILE TEMPO GROUPS WERE USED AT CRP/VCT. MVFR CIGS/VSBYS COULD OCCUR WITH THE SHOWER ACTIVITY. THE FRONT WILL MOVE INTO THE LRD AREA BY 10Z AND THROUGH CRP/VCT BY 15Z SATURDAY WITH SKIES CLEARING OUT. WIND GUSTS AROUND 25 KNOTS WILL BE POSSIBLE OVER THE COASTAL PLAINS. && .PREV DISCUSSION... /ISSUED 1010 AM CST FRI FEB 5 2016/ DISCUSSION...SATELLITE IMAGE SHOWS AREA OF CLOUDS/HIGHER LOW LEVEL MOISTURE OVER THE NORTHWEST GULF OF MEXICO INTO THE COASTAL WATERS OF THE MIDDLE TEXAS COAST. SOUTHEASTERLY LOW LEVEL FLOW WILL ADVECT THIS HIGHER MOISTURE INLAND DURING THE AFTERNOON. MOISTURE IS ASSOCIATED WITH STEEP LOW LEVEL LAPSE RATES BENEATH A MODESTLY STRONG MID LEVEL INVERSION. EXPECT CLOUDS WILL INCREASE DURING THE AFTERNOON WITH MOSTLY CLOUDY SKIES PREVALENT OVER THE COASTAL PLAINS BY LATE AFTERNOON. WEAK LOW LEVEL WARM AIR ADVECTION ALONG WITH ENVIRONMENT OF STEEP LOW LEVEL LAPSE RATES SHOULD LEAD TO ISOLATED TO SCATTERED STREAMER SHOWERS OVERNIGHT INTO SATURDAY MORNING IN ADVANCE OF THE COLD FRONT AND STRONG MID LEVEL SHORT WAVE TROUGH MOVING ACROSS SOUTH-CENTRAL TEXAS. NO CHANGES TO THE POP FORECAST AT THIS TIME. WILL BE LOOKING AT 12Z MODEL DATA TO DETERMINE IF WIND SPEEDS NEED TO BE INCREASED BEHIND THE FRONT FOR SATURDAY. THIS COULD LEAD TO CRITICAL FIRE DANGER CONDITIONS AND SCA CONDITIONS OVER THE GULF WATERS. && .PRELIMINARY POINT TEMPS/POPS... CORPUS CHRISTI 68 49 70 40 70 / 10 20 10 10 0 VICTORIA 64 45 66 36 68 / 10 40 30 10 0 LAREDO 68 46 70 41 74 / 0 10 10 0 0 ALICE 68 47 70 37 72 / 10 10 10 10 0 ROCKPORT 66 51 68 45 65 / 10 30 30 10 0 COTULLA 67 42 67 37 73 / 0 10 10 0 0 KINGSVILLE 68 46 70 38 72 / 10 10 10 10 0 NAVY CORPUS 64 52 67 49 68 / 10 20 20 10 0 && .CRP WATCHES/WARNINGS/ADVISORIES... TX...NONE. GM...NONE. && TMT/89...AVIATION
Hazardous weather outlook, Feb 5, 5:17 AM CST, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 517 AM CST FRI FEB 5 2016 TXZ229>234-239>247-061200- LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 517 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF RIP CURRENTS ALONG GULF-FACING BEACHES TODAY AND THIS EVENING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY ELEVATED FIRE DANGER THREAT POSSIBLE SATURDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ230-235-250-255-270-275-061200- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM- 517 AM CST FRI FEB 5 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY OVER THE OFFSHORE COASTAL WATERS SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GW/TE
The office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 3:00 PM CST | Small Craft Advisory | CRP | 31 hr |
Nearby
Red Flag Warnings in Texas, 2016Every red flag warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.